Ohio, 2015Hail and Damaging Winds in Ohio, June 30, 2015
June 30, 2015 · NWS ILN · 20 events in 8 counties and zones
Severe thunderstorms developed ahead of a surface low pressure system and were enhanced by energy from an upper level shortwave.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed ahead of a surface low pressure system and were enhanced by energy from an upper level shortwave.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 30, 8:11 AM EST, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 30, 8:11 AM EST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
911 AM EDT TUE JUN 30 2015
.SYNOPSIS...
A SURFACE LOW WILL TRACK TO THE LOWER GREAT LAKES FROM THE WESTERN
GREAT LAKES REGION TODAY. AT THE SAME TIME...THE AXIS OF AN UPPER
LOW WILL SLIDE EAST THROUGH THE GREAT LAKES AND OHIO VALLEY THIS
AFTERNOON AND EVENING. WEAK SURFACE HIGH PRESSURE WILL THEN
SETTLE OVER THE REGION WEDNESDAY INTO THURSDAY...WITH A LOW
CUTTING EAST THROUGH THE SOUTHERN OHIO AND TENNESSEE VALLEYS ON
THURSDAY AND THURSDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MORNING UPDATE GENERALLY ATTEMPTED TO TIME THE SHOWERS IN CENTRAL
OHIO OUT OF THE CWA AND TO NOSE THE AREA OF SHOWERS IN WEST
CENTRAL OHIO INTO THE CWA. UPSTREAM CONVECTIVE COMPLEX HAS LOST
THE DEEP CONVECTION AND SUBSEQUENT ELECTRICAL ACTIVITY BUT HAS
SPARKED SHOWERS OVER A BROADER AREA TO THE WEST OF I-75 AND N OF
I-70. THESE SHOWERS LOOK TO BE TRACKING JUST SOUTH OF EAST AND
MODELS ARE SLOW IN THE INITIATION OF STORMS TODAY BUT INDICATE A
RAPID EXPANSION ACROSS THE REGION AS SUN HELPS DESTABILIZE THE
BOUNDARY LAYER. BLENDED THE EARLIER ONSET OF SHOWERS TO THE
CURRENT FORECAST WHICH IS STILL ON TRACK. PREV DISC BELOW...
THE FORECAST FOCUS GOING INTO THE AFTERNOON WILL BE ON THE
POTENTIAL FOR THUNDERSTORM DEVELOPMENT. POPS WERE LARGELY BASED ON
SPC-WRF AND NCAR ENSEMBLE SIMULATED REFLECTIVITY
PROJECTIONS...SPREADING LIKELY POPS ACROSS THE CWA FROM NORTHWEST
TO SOUTHEAST BETWEEN 18Z AND 00Z. THIS REGION WILL BE AHEAD OF THE
UPPER TROUGH AXIS...IN A FAVORABLE AREA OF LIFT. ALTHOUGH THE
SURFACE PRESSURE PATTERN IS KIND OF A MESS...THERE DOES SEEM TO BE
A WEAK BOUNDARY MOVING SOUTHEAST INTO THE ILN FORECAST AREA...WITH
CONVERGENT FLOW ALSO HELPING TO PROVIDE FORCING FOR STORM
DEVELOPMENT. WITH COOLER AIR MOVING IN ALOFT...THANKS TO THE UPPER
TROUGH...MID-LEVEL LAPSE RATES WILL BE STEEPING SLIGHTLY. EVEN
THOUGH NEAR-SURFACE CONDITIONS WILL NOT BE ESPECIALLY MOIST OR
WARM...INSTABILITY SHOULD BE ABLE TO BUILD FAIRLY WELL...UP TO
AROUND 1500 J/KG OF SBCAPE. LOOKING UPSTREAM EARLY THIS
MORNING...SOME THUNDERSTORM CELLS MOVING INTO INDIANA ARE AN
INDICATION OF ELEVATED INSTABILITY...WHICH FURTHER SUGGESTS THAT
DIURNAL HEATING WILL BE ABLE TO GENERATE SOME ENERGY OUT OF THIS
AIRMASS. WIND SHEAR IS FORECAST TO BE MARGINAL...PRIMARILY
UNIDIRECTIONAL FROM THE WEST...AND PERHAPS AROUND 15-25 KNOTS
THROUGH A 6KM LAYER. THUS...THE INGREDIENTS ARE EXPECTED TO BE IN
PLACE FOR A LOW-END SEVERE EVENT ACROSS THE FORECAST AREA. TIMING
SHOULD BE MAINLY DIURNAL...WITH A THREAT FOR WIND AND HAIL.
HOWEVER...THE EXPECTED INSTABILITY AND SHEAR ARE SIMPLY NOT
EXPECTED TO BE APPRECIABLE ENOUGH FOR A SIGNIFICANT OR WIDESPREAD
EVENT. SINCE THE OVERALL FOCUS IS NOT PARTICULARLY
WELL-DEFINED...AND ENVIRONMENTAL CONDITIONS WILL BE SIMILAR ACROSS
THE REGION...CHANCES FOR STRONG STORMS DO NOT APPEAR SIGNIFICANTLY
DIFFERENT FROM ONE SECTION OF THE CWA TO ANOTHER. HOWEVER...IF
RECENT HRRR RUNS ARE CORRECT (AND STORMS MOVE THROUGH A LITTLE
FASTER THAN CURRENTLY FORECAST)...THE CHANCES FOR STRONGER STORMS
MAY SHIFT SLIGHTLY SOUTH AND EAST.
CLOUDS SHOULD BREAK ENOUGH TO ALLOW SOME INSOLATION FOR MOST
LOCATIONS IN THE CWA TODAY...THOUGH CENTRAL OHIO MAY STAY IN THE
CLOUDS A LITTLE LONGER THAN ELSEWHERE. THUS...A NNE-TO-SSW
TEMPERATURE GRADIENT WAS EMPLOYED IN THE GRIDS...WITH MID TO UPPER
70S IN THE NORTHERN/NORTHEASTERN CWA...AND LOWER 80S IN THE FAR
SOUTH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WITH THE AXIS OF THE UPPER LEVEL TROUGH CROSSING THE MIDDLE OHIO
VALLEY ON FRIDAY EVENING...FAVORABLE CONDITIONS FOR ASCENT WILL
QUICKLY COME TO AN END...AND PRECIPITATION SHOULD DIMINISH FROM
NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA. UPPER FLOW WILL
REMAIN GENERALLY NORTHWESTERLY OVER THE REGION THROUGH THE REST OF
THE WEEK...AND THOUGH THERE IS GENERAL AGREEMENT IN THE
ARRANGEMENT OF THE SURFACE PATTERN THROUGH FRIDAY...THE EXACT
LATITUDINAL ALIGNMENT WILL HAVE A BIG ROLE IN THUNDERSTORM
CHANCES (ESPECIALLY ON THURSDAY).
DRY CONDITIONS ARE EXPECTED TONIGHT AND THROUGH THE DAY ON
WEDNESDAY...AS SURFACE HIGH PRESSURE BEGINS TO BUILD IN OVER THE
GREAT LAKES REGION. 925MB/850MB TEMPERATURES WILL COOL BY ONE OR
TWO DEGREES CELSIUS FROM TUESDAY TO WEDNESDAY...BUT WITH CLOUD
COVER EXPECTED TO BE FAIRLY LIMITED...TEMPERATURES SHOULD STILL
RISE TO SIMILAR VALUES AS ON TUESDAY. WITH FORECAST HIGHS IN THE
MIDDLE 70S TO AROUND 80...CONDITIONS WILL REMAIN ABOUT FIVE
DEGREES BELOW CLIMATOLOGICAL NORMALS.
AS THE GREAT LAKES SURFACE HIGH GROWS IN SIZE HEADED INTO
THURSDAY...ITS EVENTUAL MOVEMENT WILL DETERMINE HOW FAR SOUTH A
FRONTAL BOUNDARY AND CONVERGENT ZONE WILL SET UP FROM WEDNESDAY
NIGHT THROUGH FRIDAY. THIS WILL BE AN IMPORTANT QUESTION...AS
MODELS HAVE CONSISTENTLY SHOWN THAT CONVECTION WILL BE LIKELY
ALONG THIS BOUNDARY...PERHAPS WITH ONE OR MORE CONVECTIVE SYSTEMS
MOVING IN THE QUICK WESTERLY FLOW ALOFT. IN GENERAL...THE LAST 12
HOURS OF MODEL RUNS HAVE FAVORED A SLIGHT SHIFT TO A SOUTHWARD
SOLUTION...SETTLING STORMS ACROSS THE SOUTHERN HALF OF THE OHIO
VALLEY. SOME CHANGES WERE NECESSARY TO THE POP GRIDS THROUGH THIS
TIME FRAME...SIGNIFICANTLY LIMITING CONVECTIVE CHANCES IN THE
NORTHERN HALF OF THE CWA...WHILE STILL ALLOWING A CHANCE FOR
CONVECTION (ESPECIALLY IN THE SOUTHERN HALF) ON THURSDAY.
WITH THIS BOUNDARY SETTING UP SOUTH OF THE CWA...TEMPERATURES
SHOULD REMAIN SLIGHTLY BELOW NORMAL THROUGH THE FORECAST PERIOD.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
MID/UPPER LEVEL TROUGH WILL PERSIST ACROSS THE EASTERN UNITED
STATES INTO EARLY NEXT WEEK AS THE WEST COAST RIDGE AXIS SHIFTS
VERY SLOWLY EASTWARD. THERE ARE SOME MODEL DISCREPANCIES WITH THE
NORTHWARD EXTENT OF THE SHORT WAVE ENERGY MOVING THROUGH THE
TROUGH ON THURSDAY. AS A RESULT...HAVE STUCK CLOSE TO THE MODEL
BLEND/CURRENT FORECAST WITH THIS...RANGING POPS FROM LOW CHANCE
NORTH TO LIKELY IN THE FAR SOUTH. ON THE BACK SIDE OF THIS SHORT
WAVE...WE SHOULD GET INTO A PCPN MINIMUM FOR THURSDAY NIGHT INTO
FRIDAY MORNING.
HEADING INTO THE WEEKEND AND EARLY NEXT WEEK...IT BECOMES MORE
DIFFICULT TO TIME/PLACE SHORT WAVE ENERGY IN THE TROUGHY PATTERN.
WILL THEREFORE MAINTAIN SOME LOWER CHANCE POPS THROUGH THE REMAINDER
OF THE LONG TERM PERIOD. WITH THE TROUGH IN PLACE ACROSS THE
REGION...TEMPERATURES WILL REMAIN AT OR SLIGHTLY BELOW SEASONABLE
NORMALS. EXPECT AFTERNOON HIGHS IN THE UPPER 70S TO LOWER 80S.
&&
.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
THE COMBINATION OF RECENT RAINFALL...LIGHT WINDS...AND SATURATED
LOW LEVELS HAVE RESULTED IN VARYING AMOUNTS OF CEILING AND VISIBILITY
REDUCTIONS ACROSS THE TAF FORECAST AREA THIS MORNING. IT APPEARS
THE WORST CONDITIONS WILL CONTINUE FOR KILN...KDAY...KCMH...AND
KLCK THROUGH AT LEAST 14Z...WITH PREVAILING CEILINGS AND
VISIBILITIES IMPROVING TO VFR BY 16Z.
FOR LATER TODAY...REGION WILL REMAIN UNDER A NORTHWEST FLOW
PATTERN ALOFT. ANOTHER IN A SERIES OF EMBEDDED DISTURBANCES IS
EXPECTED TO WORK ITS WAY EAST ACROSS THE REGION BY THE AFTERNOON
HOURS. THIS FEATURE WILL TEAM UP WITH A LOW LEVEL CONVERGENT
BOUNDARY...ALONG WITH A QUICKLY DESTABILIZING AIRMASS...TO
PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
ATTM...BELIEVE ALL TERMINALS WARRANT A TEMPO THUNDERSTORM GROUP
WITH MVFR CONDITIONS DURING THE 18Z AND 22Z TIME FRAME...OR PEAK
HEATING. AS TYPICAL...LOCAL VISIBILITIES CAN DROP BELOW INTO THE
IFR OR LOWER CATEGORY WHERE THE MORE ROBUST CELLS OCCUR. WINDS BY
AFTERNOON WILL BE GENERALLY FROM A 240 TO 250 DIRECTION WITH
SYNOPTIC SCALE GUSTS IN THE LOWER 20 KNOTS.
BY THIS EVENING...DISTURBANCE PIVOTS AWAY AS WELL AS THE
CONVERGENT BOUNDARY. WITH THE LOSS OF DAYTIME HEATING...CONVECTION
SHOULD WANE FAIRLY QUICKLY DURING THE EVENING. A WEAK COLD FRONT
WILL APPROACH THE REGION FROM THE NORTHWEST OVERNIGHT. WITH THE
LACK OF FORCING...NOT MUCH IS EXPECTED WITH THIS BOUNDARY ATTM.
SKIES SHOULD BECOME PARTLY CLOUDY WITH PERHAPS SOME MVFR
VISIBILITIES DEVELOPING.
OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY AND
AGAIN FRIDAY NIGHT INTO SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...HATZOS
LONG TERM...JGL
AVIATION...HICKMAN
Hazardous weather outlook, Jun 30, 7:01 AM EST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
801 AM EDT TUE JUN 30 2015
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-011215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
801 AM EDT TUE JUN 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.
A FEW STORMS MAY BECOME STRONG TO SEVERE...WITH A CHANCE FOR
DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 11:48 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1248 PM EDT TUE JUN 30 2015
OHZ071-072-080-301715-
CLINTON OH-WARREN OH-HIGHLAND OH-
1248 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HIGHLAND...EASTERN
WARREN AND CENTRAL CLINTON COUNTIES THROUGH 115 PM EDT...
AT 1248 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR STATE
ROUTE 350 AT US ROUTE 22...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILMINGTON...SABINA AND
NEW VIENNA.
ALSO...CLARKSVILLE...OAKLAND...OGDEN...COWAN LAKE STATE PARK...
CUBA...BURTONVILLE...MARTINSVILLE...LEES CREEK...NEW ANTIOCH AND
MORRISVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3950 8362 3928 8365 3933 8404 3948 8403
Special weather statement, Jun 30, 11:50 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1250 PM EDT TUE JUN 30 2015
INZ073-074-301715-
DEARBORN IN-RIPLEY IN-
1250 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RIPLEY AND NORTHWESTERN
DEARBORN COUNTIES THROUGH 115 PM EDT...
AT 1248 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BALLSTOWN...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BATESVILLE AND MILAN.
ALSO...BALLSTOWN...PENNTOWN...WEISBURG...MOUNT SINAI...MANCHESTER...
NEW ALSACE...LAWRENCEVILLE...DOVER...SUNMAN AND ST. LEON ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3921 8542 3927 8531 3927 8529 3930 8523
3930 8491 3908 8496 3908 8543Special weather statement, Jun 30, 11:57 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1257 PM EDT TUE JUN 30 2015
OHZ063-064-073-301730-
FAYETTE OH-PICKAWAY OH-ROSS OH-
1257 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROSS...SOUTHWESTERN
PICKAWAY AND SOUTHEASTERN FAYETTE COUNTIES THROUGH 130 PM EDT...
AT 1254 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
STAUNTON...MOVING EAST AT 15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW HOLLAND.
ALSO...ROCK MILLS...GOOD HOPE...PLANO...AUSTIN AND FRANKFORT ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3935 8315 3935 8338 3938 8338 3938 8350
3949 8352 3957 8317Special weather statement, Jun 30, 12:12 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
112 PM EDT TUE JUN 30 2015
OHZ063-072-080-301745-
CLINTON OH-FAYETTE OH-HIGHLAND OH-
112 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HIGHLAND...SOUTHERN
FAYETTE AND CENTRAL CLINTON COUNTIES THROUGH 145 PM EDT...
AT 112 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BURTONVILLE...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SABINA...LEESBURG AND
GREENFIELD.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3933 8339 3932 8339 3935 8385 3949 8385
3954 8339 3935 8337Special weather statement, Jun 30, 12:15 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
115 PM EDT TUE JUN 30 2015
INZ073>075-301745-
OHIO IN-DEARBORN IN-RIPLEY IN-
115 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT RIPLEY...SOUTHWESTERN DEARBORN
AND OHIO COUNTIES THROUGH 145 PM EDT...
AT 112 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR OTTER
VILLAGE...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OSGOOD...VERSAILLES...
MILAN AND DILLSBORO.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3920 8545 3921 8542 3922 8539 3914 8495
3893 8504 3892 8545Event by event
13 thunderstorm wind, 5 hail, 2 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Clermont
- When
- June 30, 12:20 PM EST to 12:25 PM EST
- Where
- Clermont County, 0.87 mi SW of Branch Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 39.240, -84.290
A very large branch was knocked down across a backyard deck.
Hail, Hamilton
- When
- June 30, 12:42 PM EST to 12:45 PM EST
- Where
- Hamilton County, 0.69 mi N of Mack
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.160, -84.630
Hail, Franklin
- When
- June 30, 12:48 PM EST to 12:51 PM EST
- Where
- Franklin County, 1.7 mi WSW of Columbus
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 40.018, -83.028
Hail, Clermont
- When
- June 30, 12:52 PM EST to 12:55 PM EST
- Where
- Clermont County, Milford
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.170, -84.280
Heavy Rain, Hamilton
- When
- June 30, 1:09 PM EST
- Where
- Hamilton County, 1.96 mi WSW of Milford to 1.78 mi WSW of Milford
- Reported by
- Amateur Radio
- Coordinates
- 39.163, -84.315
Traffic was blocked on U.S. Route 50 due to high water.
Thunderstorm Wind, Hamilton
- When
- June 30, 1:17 PM EST to 1:22 PM EST
- Where
- Hamilton County, 0.54 mi E of Mt Washington
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $250
- Reported by
- Public
- Coordinates
- 39.080, -84.370
Small tree snapped in half near the base.
Thunderstorm Wind, Hamilton
- When
- June 30, 1:20 PM EST to 1:25 PM EST
- Where
- Hamilton County, 0.69 mi N of Forestville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 39.080, -84.350
Several trees were knocked down in Anderson Township.
Thunderstorm Wind, Highland
- When
- June 30, 1:21 PM EST to 1:26 PM EST
- Where
- Highland County, 1.75 mi SW of Boston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.200, -83.540
A few trees were knocked down.
Thunderstorm Wind, Clermont
- When
- June 30, 1:25 PM EST to 1:30 PM EST
- Where
- Clermont County, 1.48 mi NNE of Mt Carmel
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $250
- Reported by
- Public
- Coordinates
- 39.120, -84.290
Several tree limbs knocked down, approximately 1.25 inches in diameter.
Thunderstorm Wind, Clermont
- When
- June 30, 1:30 PM EST to 1:35 PM EST
- Where
- Clermont County, 1.07 mi W of Perintown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 39.130, -84.250
Large tree limbs were knocked down.
Thunderstorm Wind, Licking
- When
- June 30, 1:40 PM EST to 1:45 PM EST
- Where
- Licking County, 1.26 mi WSW of Newark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.060, -82.420
One tree knocked down on Hull Road.
Thunderstorm Wind, Licking
- When
- June 30, 1:51 PM EST to 1:56 PM EST
- Where
- Licking County, 1.26 mi WNW of Hanover
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 40.090, -82.270
A few trees knocked down.
Thunderstorm Wind, Brown
- When
- June 30, 1:56 PM EST to 2:01 PM EST
- Where
- Brown County, 1.38 mi N of Locust Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 39.000, -84.020
Power lines knocked down on Meeker Road.
Thunderstorm Wind, Clermont
- When
- June 30, 1:56 PM EST to 2:01 PM EST
- Where
- Clermont County, 1.75 mi ENE of Williamsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 39.060, -84.020
A few trees knocked down.
Heavy Rain, Hamilton
- When
- June 30, 2:00 PM EST to 3:00 PM EST
- Where
- Hamilton County, 0.29 mi NW of Delhi Hills to 0.23 mi NW of Delhi Hills
- Reported by
- Amateur Radio
- Coordinates
- 39.123, -84.584
High water was reported on Sunset Avenue and Guelery Road in Cincinnati.
Hail, Ross
- When
- June 30, 2:01 PM EST to 2:04 PM EST
- Where
- Ross County, 2.82 mi S of Massieville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.230, -82.970
Thunderstorm Wind, Clermont
- When
- June 30, 2:21 PM EST to 2:26 PM EST
- Where
- Clermont County, 0.88 mi NE of Neville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.810, -84.210
Several Trees knocked down in Neville.
Thunderstorm Wind, Brown
- When
- June 30, 2:43 PM EST to 2:45 PM EST
- Where
- Brown County, 2.26 mi ENE of Higginsport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 38.790, -83.930
Tree knocked down across Free Soil Road just north of U.S. 52. Also, scattered power lines were downed across the area.
Thunderstorm Wind, Scioto
- When
- June 30, 2:59 PM EST to 3:04 PM EST
- Where
- Scioto County, 1.28 mi WNW of Pools Corners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 38.890, -82.870
A large tree was downed onto the road and into power lines on Piketon Road, north of Minford.
Hail, Hamilton
- When
- June 30, 5:46 PM EST to 5:49 PM EST
- Where
- Hamilton County, 1.28 mi WSW of Mack
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.140, -84.650
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, June 30, 20151 death · $3.5 million · 7 events
- Hail and Damaging Winds in Arizona, June 30, 20151 death · $2.1 million · 1.75 in hail · 13 events
- Tornado and Hail in Pennsylvania, June 30, 2015$1.5 million · EF1 · 32 events
- Tornadoes and Hail in North Dakota, June 30, 2015$500,000 · EF1 · 19 events
- Flash Flood and Damaging Wind in Nevada, June 30, 2015$500,000 · 53 kt wind · 2 events
- Lightning Strike in South Carolina, June 30, 2015$500,000 · 1 event
- Tornado and Hail in Montana, June 30, 20151 injured · $50,000 · EF1 · 12 events
- Flash Flooding and Heavy Rain in Pennsylvania, June 30, 2015$200,000 · 6 events
- Hail and Damaging Wind in Alabama, June 30, 2015$200,000 · 1.5 in hail · 3 events
- Tornado in Pennsylvania, June 30, 2015$50,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 30, 2015$76,000 · 1 in hail · 16 events
- Damaging Winds in North Carolina, June 30, 2015$50,000 · 52 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585795, 585791, 585822, 585792, 585823, 585796, 585797, 585798, 585799, 585800, 585801, 585802, 585803, 585804, 585824, 585793, 585806, 585807, 585808, 585794.